Alert archive / New Mexico / Wind Advisories in 2006
Wind Advisory 9, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 5, 2006, 5:24 AM MDT. It took effect at Apr 5, 2006, 1:00 PM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2006, 5:24 AM MDT (11:24 UTC)
- In effect from
- Apr 5, 2006, 1:00 PM MDT
- Expired
- Apr 6, 2006, 3:00 AM MDT
- In force
- 14 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 051124 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 524 AM MDT WED APR 5 2006 ...WIND ADVISORY THIS AFTERNOON AND TONIGHT FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS... .A LARGE STORM SYSTEM WILL MOVE THROUGH THE STATE TONIGHT. WITH A SURFACE TROUGH DEVELOPING EAST OF THE AREA AND ALONG WITH WINDS FROM THE TROUGH...STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND PERSIST PAST MIDNIGHT. BLOWING DUST WILL DEVELOP WILL OVER DUST PRONE AREAS OF THE LOWLAND DESERTS THIS AFTERNOON AND EVENING. WINDS WILL REMAIN STRONG THROUGH THURSDAY...GRADUALLY DIMINISHING THROUGH THE DAY. NMZ022>025-030>032-TXZ055-056-052330- /O.NEW.KEPZ.WI.Y.0009.060405T1900Z-060406T0900Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 524 AM MDT WED APR 5 2006 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM MDT THURSDAY. STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON WITH SUSTAINED WIND SPEEDS UP TO 35 MPH AND WIND GUSTS TO 50 MPH POSSIBLE. VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE IN DUST PRONE AREAS OF THE LOWLAND DESERTS. MOTORISTS TRAVELING ON INTERSTATE 10 AND OTHER DESERT ROADWAYS SHOULD EXERCISE CAUTION. WINDS WILL GRADUALLY DIMINISH WEST OF THE RIO GRANDE ON THURSDAY WHILE REMAINING STRONG EAST OF THE RIVER. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GNL
1 follow-up statement
000 WWUS74 KEPZ 052039 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 239 PM MDT WED APR 5 2006 ...WIND ADVISORY THIS AFTERNOON AND TONIGHT FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS... ...A BLOWING DUST ADVISORY IS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS... .A LARGE STORM SYSTEM CROSSING THE REGION AND A SURFACE TROUGH DEVELOPING OVER EASTERN NEW MEXICO WILL CAUSE STRONG SOUTHWEST WINDS THIS AFTERNOON INTO TONIGHT. THE STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST...MAINLY OVER DUST PRONE AREAS OF THE LOWLAND DESERTS...THIS AFTERNOON AND EVENING. WINDS WILL SLOWLY DIMINISH WEST OF THE RIO GRANDE THURSDAY WHILE REMAINING STRONG EAST OF THE RIVER. NMZ024-030>032-TXZ055-056-060300- /O.NEW.KEPZ.DU.Y.0002.060405T2100Z-060406T0300Z/ /O.CON.KEPZ.WI.Y.0009.000000T0000Z-060406T0900Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...LORDSBURG...DEMING... LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 239 PM MDT WED APR 5 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT THURSDAY... ...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT THURSDAY. STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON WITH SUSTAINED WIND SPEEDS UP TO 35 MPH AND WIND GUSTS TO 50 MPH POSSIBLE. VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE IN DUST PRONE AREAS OF THE LOWLAND DESERTS. MOTORISTS TRAVELING ON INTERSTATE 10...HIGHWAY 180 BETWEEN DEMING AND SILVER CITY...AND OTHER DESERT ROADWAYS SHOULD EXERCISE CAUTION. WINDS WILL GRADUALLY DIMINISH WEST OF THE RIO GRANDE ON THURSDAY WHILE REMAINING STRONG EAST OF THE RIVER. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITY TO 1 MILE OR LESS. TRAVELERS ARE URGED TO USE CAUTION. $$ NMZ022-023-025-060445- /O.CON.KEPZ.WI.Y.0009.000000T0000Z-060406T0900Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... MESCALERO...CLOUDCROFT...TIMBERON 239 PM MDT WED APR 5 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT THURSDAY. STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON WITH SUSTAINED WIND SPEEDS UP TO 35 MPH AND WIND GUSTS TO 50 MPH POSSIBLE. VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE IN DUST PRONE AREAS OF THE LOWLAND DESERTS. MOTORISTS TRAVELING ON INTERSTATE 10 AND OTHER DESERT ROADWAYS SHOULD EXERCISE CAUTION. WINDS WILL GRADUALLY DIMINISH WEST OF THE RIO GRANDE ON THURSDAY WHILE REMAINING STRONG EAST OF THE RIVER. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 3:19 AM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 5, 3:19 AM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 319 AM MDT WED APR 5 2006 .SYNOPSIS... STRONG WINDS WITH GUSTS UP TO 50 MPH AND AREAS OF BLOWING DUST WILL DEVELOP THIS AFTERNOON AS A STORM SYSTEM APPROACHES THE STATE. STRONG WINDS WILL PERSIST THROUGH THE NIGHT AND MOST OF TOMORROW AS SYSTEM MOVES THROUGH THE STATE. MUCH COOLER TEMPERATURES WILL OCCUR ON THURSDAY WITH A WARM UP THROUGH THE WEEKEND. HIGH PRESSURE ALOFT WILL MAINTAIN A DRY WEATHER PATTERN THROUGH THE WEEKEND WITH ANOTHER STORM SYSTEM EXPECTED BY LATE MONDAY. && .DISCUSSION... A SOUTHWEST FLOW AHEAD A LARGE UPPER TROUGH CONTINUES TO STREAM PACIFIC MID AND HIGH LEVEL MOISTURE OVER THE FORECAST AREA THIS MORNING. ISOLATED SHOWERS AND MAYBE A FEW THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER THE MOUNTAINS TODAY AS THIS SYSTEM MOVES CLOSER TO THE STATE. RAIN CHANCES WILL BE BEST NORTH OF THE REGION WITH ONLY A SLIGHT POSSIBILITY NEAR AREA MOUNTAINS. REGARDING WINDS...A SURFACE TROUGH WILL DEVELOP IN THE EASTERN PLAINS THAT WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE AREA BY THIS AFTERNOON. ADDITIONALLY STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE AND ENHANCE WIND SPEEDS AND GUSTS. LIFT FROM THE SYSTEM WILL HELP IN THE PRODUCTION OF BLOWING DUST BY THIS AFTERNOON. VISIBILITIES ALONG IN DUST PRONE AREAS OF THE SOUTHERN DESERTS WILL BE REDUCED TO LESS THAN 3 MILES IN SOME LOCATIONS. WINDS ARE EXPECTED TO REMAIN STRONG THROUGH THE NIGHT AS THE TROUGH MOVES THROUGH THE NORTHERN PART OF THE STATE. WINDS WILL PEAK DURING THE EVENING HOURS WHEN ATMOSPHERIC MIXING AND OVERTURNING WILL BE SOMEWHAT LIMITED. THAT SAID...THINK WINDS WILL REMAIN AT OR NEAR ADVISORY CRITERIA MUCH OF THIS AFTERNOON AND TONIGHT. WINDS WILL REMAIN STRONG ON THURSDAY AND THURSDAY EVENING PRIMARILY DUE TO A PERSISTENT TIGHT PRESSURE GRADIENT. WINDS SHOULD STAY BELOW ADVISORY CRITERIA ON THURSDAY AND WILL BE STRONGEST EAST OF THE RIO GRANDE. HIGH PRESSURE ALOFT WILL BUILD OVER THE REGION ON FRIDAY AND LAST FOR MUCH OF THE WEEKEND. TEMPERATURES WILL COOL CONSIDERABLY ON THURSDAY BUT WILL WARM BACK UP DURING THE WEEKEND. SOUTHWEST FLOW RETURNS LATE SUNDAY AS ANOTHER SYSTEM APPROACHES THE REGION. WINDY CONDITIONS MAY BE POSSIBLE MONDAY AFTERNOON AND EVENING AS THE SYSTEM MOVES INTO THE STATE. ANOTHER SYSTEM MAY AFFECT THE AREA LATE WEDNESDAY INTO THURSDAY. && .AVIATION...VALID 05/12-06/12Z VFR CONDITIONS THIS MORNING WITH HIGH CEILINGS ABOVE 15 KFT. STRONG SW WINDS WILL DEVELOP THIS AFTERNOON WITH AREAS OF BLOWING DUST. VSBYS MAY DROP TO MVFR IN DUST PRONE AREAS OF LOWLAND DESERTS. LOCAL GUSTS UP TO 50 MPH POSSIBLE. MODERATE TO STRONG TURBULENCE POSSIBLE VCNTY AND DOWNSTREAM OF AREA MTNS. ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE NORTH AND WEST OF TCS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 86 56 75 47 79 / 10 0 0 0 0 SIERRA BLANCA TX 79 55 70 42 76 / 10 0 0 0 0 LAS CRUCES 82 53 73 43 79 / 10 0 0 0 0 ALAMOGORDO 78 51 74 42 78 / 10 0 0 0 0 CLOUDCROFT 57 36 52 27 57 / 10 10 0 0 0 TRUTH OR CONSEQUENCES 79 47 70 39 77 / 20 10 0 0 0 SILVER CITY 69 37 62 35 67 / 20 10 0 0 0 DEMING 82 48 70 40 77 / 10 0 0 0 0 LORDSBURG 81 46 72 39 79 / 20 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NMZ 022-025>030-032 WIND ADVISORY THIS AFTERNOON AND TONIGHT TXZ 055-056 WIND ADVISORY THIS AFTERNOON AND TONIGHT 04
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:58 PM MDT | Fire Weather Watch | EPZ | Doña Ana, Lincoln, Otero, Sierra | 11 hr |
| Apr 5, 8:06 AM MDT | Red Flag Warning | EPZ | Doña Ana, Lincoln, Otero, Sierra | 12 hr |
| Apr 5, 1:38 PM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 18 hr |
| Apr 5, 2:39 PM MDT | Blowing Dust Advisory | EPZ | 6 hr |
Nearby
Wind Advisories in New Mexico, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.